Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 28, 2021, 10:02 PM EDT for Warren County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 10:02 PM EDT (02:02 UTC)
- Expired
- Jun 28, 2021, 10:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
County Warren County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
518
WWUS83 KIND 290202
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1002 PM EDT Mon Jun 28 2021
INZ028-035-290230-
Fountain-Warren-
1002 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOUNTAIN AND WARREN
COUNTIES...
At 1002 PM EDT, a strong thunderstorm was located near Williamsport,
or 16 miles northeast of Danville, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Williamsport, Attica, West Lebanon, Pine Village, Rainsville and Tab.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 8753 4048 8743 4048 8717 4045 8709
4035 8709 4016 8736 4024 8753
TIME...MOT...LOC 0202Z 224DEG 31KT 4029 8737
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 9:46 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 28, 9:46 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 946 PM EDT Mon Jun 28 2021 .Forecast Update... Issued at 945 PM EDT Mon Jun 28 2021 Radar trends and convective allowing models support leaving small PoPs and higher cloud cover in overnight over areas near and west of an Attica to Newport line. Otherwise, with limited cloud cover, dew points in the upper 60s and lower 70s and light to calm wind, would not rule out patchy fog. Overnight lows in the lower 70s look good based on dew points. && .Short Term...(This evening through Tuesday night) Issued at 300 PM EDT Mon Jun 28 2021 Another afternoon with isolated to scattered thunderstorms ongoing in the stagnant warm and humid airmass in place across the area. Expect convective activity to continue into the evening then wane for the most part overnight, although some slight activity may linger northwest overnight nearer the frontal zone to our north and west. CAMs suggest most of this activity will remain out of the area but cannot entirely justify a dry forecast over the entire area. Looks as though the pattern may finally begin to slowly shift late tomorrow into tomorrow night as the ridge begins to retreat and modest height falls begin across the area. Ample instability will be present across the area, although shear will remain weak, and severe potential will likely be limited to a few pulse type gusty wind producers, primarily north nearest the upper level support. Will have to carry a bit higher pops into the overnight tomorrow night than in recent nights as the frontal zone makes a closer approach, but with the loss of daytime heating any storms will be primarily heavy rain producers with a localized flooding threat at best. Temperatures look to remain roughly steady state until the front gets into the area beyond the short term, and blend largely reflects this with only some minor tweaks necessary. && .Long Term...(Wednesday through Monday) Issued at 300 PM EDT Mon Jun 28 2021 An upper level trough will move into the area through the end of the week. At the surface, a front will slowly move through the area during the same time frame. Plentiful moisture will continue along and ahead of the surface front, with precipitable water values of 1.5 to 2 inches. The combination of forcing from the trough and front and the moisture will lead to high PoPs at times Wednesday and Thursday. Locally heavy rain will remain a threat then. Questions then remain with the potential development of an upper low for the holiday weekend. GFS and Canadian both develop an upper low, but the GFS is much farther west with it. Even the GEFS mean briefly develops an upper low over the area. Meanwhile the ECMWF is more progressive and moves the upper trough east of the area. Given the high uncertainty in the development of the pattern, will just keep some low PoPs in each day through the holiday weekend. PoPs will be most widespread in the afternoon hours. With the passage of the cold front and with an upper trough/upper low around, temperatures will be below normal for much of the period. && .Aviation...(00Z TAF Issuance) Issued at 622 PM EDT Mon Jun 28 2021 IMPACTS: * Isolated to scattered thunderstorms through the evening. * Brief MVFR or worse conditions in thunderstorms mainly after 20z Tuesday. DISCUSSION: Although there could be a few storms around tonight, chances too low to put in the TAFs. Better chance of storms late Tuesday afternoon as convective temperatures are once again reached. VFR conditions to dominate except perhaps at times in thunderstorms, when brief MVFR or worse conditions are possible. Winds will be 180 to 220 degrees less than 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...Nield Long Term...50 Aviation...MK
Hazardous weather outlook, Jun 28, 3:27 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Mon Jun 28 2021 INZ021-028>031-035>049-051>057-060>065-067>072-291930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Mon Jun 28 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms can be expected through the evening hours. Heavy rain and localized flooding will be the primary threats with a few of the stronger storms producing gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic chances for showers and thunderstorms will continue through much of the rest of the week with the greatest coverage of storms coming most likely on Wednesday and Thursday. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 28, 5:46 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Mon Jun 28 2021
INZ039-047-282215-
Hamilton-Marion-
546 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES...
At 546 PM EDT, a strong thunderstorm was located near Zionsville, or
8 miles northwest of Indianapolis, moving north at 10 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Meridian Hills, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill, Crows Nest and North Crows Nest.
This includes Interstate 65 between mile markers 118 and 122.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3997 8610 3982 8619 3983 8627 3992 8627
3993 8624 3998 8624
TIME...MOT...LOC 2146Z 197DEG 7KT 3988 8622
CPSpecial weather statement, Jun 28, 6:12 PM EDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Indianapolis IN 612 PM EDT Mon Jun 28 2021 INZ062-063-070-071-282245- Brown-Lawrence-Jackson-Monroe- 612 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE... SOUTHWESTERN BROWN...NORTHEASTERN LAWRENCE AND NORTHWESTERN JACKSON COUNTIES... At 612 PM EDT, a strong thunderstorm was located 11 miles northeast of Bedford, moving north at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Elkinsville, Kurtz, Heltonville, Charles Deam Wilderness and Norman. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3888 8622 3890 8640 3908 8641 3908 8617 TIME...MOT...LOC 2212Z 186DEG 7KT 3895 8630 CP
Special weather statement, Jun 28, 6:33 PM EDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Indianapolis IN 633 PM EDT Mon Jun 28 2021 INZ039-040-282300- Madison-Hamilton- 633 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND EASTERN HAMILTON COUNTIES... At 633 PM EDT, a strong thunderstorm was located near Noblesville, or 13 miles west of Anderson, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Anderson, Fishers, Noblesville, Lapel, Edgewood and River Forest. This includes Interstate 69 between mile markers 209 and 212. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4012 8571 3996 8591 4003 8603 4022 8594 TIME...MOT...LOC 2233Z 211DEG 18KT 4004 8594 CP
Special weather statement, Jun 28, 6:41 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
641 PM EDT Mon Jun 28 2021
INZ062-063-282315-
Brown-Monroe-
641 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND
SOUTHWESTERN BROWN COUNTIES...
At 641 PM EDT, a strong thunderstorm was located 8 miles southeast of
Bloomington, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bloomington, Yellowwood Lake, Monroe Reservoir, Woodville Hills,
Charles Deam Wilderness, Unionville and Lake Lemon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3901 8644 3926 8652 3926 8626 3905 8627
3905 8632 3901 8632
TIME...MOT...LOC 2241Z 182DEG 18KT 3910 8639
CPSpecial weather statement, Jun 28, 9:20 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Indianapolis IN 920 PM EDT Mon Jun 28 2021 INZ028-035-043-290200- Fountain-Warren-Vermillion- 920 PM EDT Mon Jun 28 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FOUNTAIN...WARREN AND NORTHWESTERN VERMILLION COUNTIES... At 919 PM EDT, strong thunderstorms were clustered 8 miles southeast of Rossville, or 13 miles north of Danville Illinois, moving northeast at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Covington, Williamsport, Attica, West Lebanon, Perrysville, Pine Village, State Line City, Foster, Tab, Gessie, Rainsville and Pence. This includes Interstate 74 between mile markers 1 and 7. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4048 8753 4048 8709 4002 8747 3999 8753 TIME...MOT...LOC 0119Z 222DEG 9KT 4033 8752 CP
Special weather statement, Jun 28, 10:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1002 PM EDT Mon Jun 28 2021
INZ028-035-290230-
Fountain-Warren-
1002 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOUNTAIN AND WARREN
COUNTIES...
At 1002 PM EDT, a strong thunderstorm was located near Williamsport,
or 16 miles northeast of Danville, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Williamsport, Attica, West Lebanon, Pine Village, Rainsville and Tab.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 8753 4048 8743 4048 8717 4045 8709
4035 8709 4016 8736 4024 8753
TIME...MOT...LOC 0202Z 224DEG 31KT 4029 8737
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:20 PM EDT | Special Weather Statement | IND | Warren | 40 min |
| Jun 29, 2:10 PM EDT | Special Weather Statement | IND | Warren | 35 min |
| Jun 29, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 29 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings | 32 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.